MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83777
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the main coil was broken.A 2/5mm x 5.8cm vortx diamond interlock coil was selected for use.During a gastroesophageal varices embolization, after 8x20 and 6x10 coils were deployed, it was noted that the 5x5.8 coil was stuck and was broken.When the device was slowly pulled, it was further noted that the coil was stretched.The device was completely removed from the patient's body without any intervention and the procedure was completed with another of the same device.No patient complications were reported and patient was stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The pusher wire and the main coil was returned inside the introducer sheath.They were interlock inside the introducer sheath.The introducer sheath was inspected and no damages was found.Main coil was kinked and stretched.The wire pusher was bent/kinked.No more damages were found in the device.The coil and pusher wire were release from the introducer sheath without any resistance.The proximal end has a smooth surface.The interlocking arm was inspected and no anomalies was noted.The zap tip has a smooth surface.The interlocking arm was inspected and no anomalies was noted.Dimensional inspection of the pusher wire and main coil revealed the components were within specification except the number of fiber bundles, which were only 20 out of 25.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9938143
Report Number2134265-2020-04601
Device Sequence Number10923551
Product Code KRD
UDI-Device Identifier08714729765103
UDI-Public08714729765103
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2022
Device Model Number83777
Device Catalogue Number83777
Device Lot Number0023763397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2020
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer05/25/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight72